MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE REVERSE 38MM GLENOSPHERE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE REVERSE 38MM GLENOSPHERE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-01-38
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Joint Laxity (4526); Metal Related Pathology (4530)
Date of Event 10/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a male patient, initial left shoulder implanted, date unknown, underwent a revision procedure.The patient¿s tray and poly were revised due to instability.The xray showed the tray right up against the glenosphere, (metal on metal), so the poly had become dislodged.The +0 tray and 38mm +0 constrained liner were swapped for a new +0 tray with a 38mm +2.5 constrained liner.There were no device breakages or surgical delays.The patient was last known to be in stable condition following the event.X-rays were unable to be obtained.The explanted devices are not able to be returned as the hospital does not allow it.Device images were provided.No further information.No other patient information/medical history reported.
 
Additional Manufacturer Narrative
Concomittants: (b)(6) -320-15-06 - rs glenoid plate ext cag +10mm cage peg.(b)(6) -320-15-05 - eq rev locking screw.(b)(6) -320-38-00 - equinoxe reverse 38mm humeral liner +0.(b)(6) -321-20-00 - equinoxe reverse shoulder drill kit.(b)(6) -315-35-00 - glnd kwire.(b)(6) -315-35-00 - glnd kwire.(b)(6) -320-10-00 - equinoxe reverse tray adapter plate tray +0.(b)(6) -320-01-38 - equinoxe reverse 38mm glenosphere.(b)(6) -320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm.(b)(6) -320-15-05 - eq rev locking screw.(b)(6) -320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm.(b)(6) -320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm.(b)(6) -320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm.(b)(6) -320-20-00 - eq reverse torque defining screw kit.The revision reported was likely the result of disassembly between the humeral liner and humeral tray leading to subsequent metal-on-metal articulation between unintended components, migration, and prosthesis wear.An additional reason for the reported revision may have been instability.However, the reported instability could not be confirmed from the information provided.Potential contributions of patient and user considerations, an unreported traumatic event, incomplete seating of the humeral liner during implantation, forceful contact between the liner and glenoid bone (scapular notching), or a combination of the above to the disassembly of the humeral liner cannot be confirmed from the reported information, as the devices were not available for evaluation and radiographs and relevant clinical information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE REVERSE 38MM GLENOSPHERE
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21925094
Report Number1038671-2025-01922
Device Sequence Number8713219
Product Code KWT
UDI-Device Identifier10885862086389
UDI-Public10885862086389
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number320-01-38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Initial Report FDA Received Date04/29/2025
Date Device Manufactured02/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale